3. If You Are a Child

A Child

Aspirin is not recommended for use by children under the age of 12. Additionally, due to the risk of Reye’s syndrome, aspirin should not be given to children or teenagers who have chickenpox or the flu. While it is still unknown how aspirin use causes Reye’s syndrome, the incidence of this syndrome has decreased since the use of aspirin in children has been discontinued. Ibuprofen or acetaminophen are the preferred analgesics for children.

2. If You Haven’t Informed Your Doctor

Your Doctor

When talking with your health provider, be sure to list all the medications you take, including over-the-counter medications and health supplements. If your doctor is aware that you are taking aspirin, he can tailor your prescription medications to make sure there are no drug interactions. Additionally, it is important to let your physician know if you are suffering from aches and pains beyond what she is treating you for. Rather than self-medicating, discuss these issues with your healthcare provider. You just might find out that there is an alternative that may be more beneficial for you.

1. If You Are Taking Cold Medications

Cold Medications

Be aware that if you are taking multi-symptom cough and cold medications, you may be doubling up on some of the ingredients. Before you reach for the aspirin, check the labels on your over-the-counter cold remedies. If the label lists ingredients like aspirin, ibuprofen, acetaminophen, or naproxen, then do not take an extra dose of aspirin as well. Doubling up on NSAIDs can cause stomach upset, ulcers, and bleeding.


Loading...

Comments

Social Sharing